May 05, 2010 - 5:54 pm
Hello. New guy here. I've been checking out this site for a few days to see if I could learn anything to help with some of the post-treatment issues I'm dealing with. The most important thing I learned is that this is a great resource to get knowledge of how to deal with some these issues "straight from the horse's mouth" versus listening to doctors, who may be very knowlegdable, but have never gone through what we are going through. The best thing I've seen here is the amount of participation by members who are long past their treatments and the sincerity of the all members who respond to one another.
A little bit about myself. First off sorry for the bad pic (by the way I'm the one in the background). Non-smoker, occasional drink, HPV positive. I was diagnosed with SCC of the right tonsil, Stage 4, mets to 10 (out of 63) lymph nodes on my right side and 1 on my left in January '10. Tonsillectomy and right neck dissection followed shortly. My team of doctors recommended 35 Rads with 3 concurrent Cisplatin treatments. Last Cisplatin treatment was cancelled due to hearing loss. 3 Erbitux treatments were substituted for the last Cisplatin. PEG inserted in 3rd week of Rad and still in place. Last treatment in mid-April.
I'm about 3 1/2 weeks out from my last treatment. I'm learning to deal with many of the side effects from my favorite buddy - radiation, but there is one that is dealing me fits. The mucus build-up has affected me worse than anything including: sleep for maximum 1 hour at a time, quick gag reflex by me and mucus build-up results in throwing up quite a bit (and I know how important getting the right amount of nutrition is) plus the constant "hacking-up" is annoying to me, anyone around me and is the reason I haven't made it back to work yet. I am taking an over the counter expectorant, using several mouthwashes and my best friend for this is the baking soda/salt water mix that I'm constantly rinsing my mouth with (every 15 minutes minimum) to clear the mucus.
I have a couple of questions about this: